Colorado, 2007

Damaging Wind in Colorado, August 6, 2007

August 6, 2007 · NWS GLD · 1 event in 1 county or zone

Thunderstorms moved across western Yuma county during the night and produced strong winds resulting in numerous tree limbs down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Thunderstorms moved across western Yuma county during the night and produced strong winds resulting in numerous tree limbs down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 1:30 AM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 6, 1:30 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT MON AUG 6 2007

.DISCUSSION...THE MID/UPPER RIDGE WAS LOCATED NEAR THE ARKLATEX
REGION THIS MORNING AS THE TRI-STATE AREA REMAINS ON THE FRINGE OF
THE STRONGER MID/UPPER FLOW.

TODAY-TONIGHT...
A LARGE COMPLEX OF THUNDERSTORMS REMAINS ACROSS EAST CENTRAL
COLORADO EARLY THIS MORNING LIFTING NORTHEAST ACROSS THE AREA.
INITIAL ACTIVITY APPEARED TO DEVELOP ALONG NOSE OF LLJ ACROSS MUCH OF
NORTHERN KANSAS...HOWEVER THIS ACTIVITY DRIFTED ENE AND DISSIPATED
WHILE ANOTHER ROBUST AREA OF THUNDERSTORMS DEVELOPED FURTHER WEST
ALONG EASTERN PERIPHERY OF MOIST PLUME. WILL LIKELY INSERT A
MORNING MENTION BASED ON EARLY MORNING TRENDS.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON
WITH CONVERGENCE IN VICINITY OF LEE TROUGH. NAM/GFS SUGGEST A WEAKER
CAP TODAY COMPARED TO YESTERDAY SO WILL INCREASE POPS DURING THE
AFTERNOON HOURS AS ML CAPE EXCEEDS 2000 J/KG ACROSS MUCH OF THE
AREA. MON NIGHT APPEARS RATHER SIMILAR WITH DEVELOPING LLJ ACROSS
SOUTHWEST KANSAS. INCREASED POPS ALONG NOSE OF LLJ AND KEPT A
MENTION THROUGH THE OVERNIGHT HOURS.

TUE-WED...
RIDGE WILL CONTINUE SLIGHT SHIFT TO THE EAST THANKS TO A DEEP
SHORTWAVE TROUGH ON THE WEST COAST. HOWEVER...THE GREAT PLAINS
REMAIN UNDER SOUTHWEST FLOW FOR THIS PERIOD ALLOWING FOR
CONSIDERABLE WARMING. NAM AND GFS HINT AT A COLD FRONT MOVING
THROUGH THE REGION WEDNESDAY OR THURSDAY AND A SHALLOW PRE FRONTAL
TROUGH TUESDAY. FOR WEDNESDAY...UPPER LEVEL JET DYNAMICS COULD HELP
WITH DEVELOPMENT OF CONVECTION ALONG THE FRONT...AS ECMWF...NAM...
AND GFS SHOW THE TRI STATE REGION IN THE RIGHT REAR QUADRANT OF A
250 MB JET. WITH ALL FEATURES...TIMING IS STILL SOMEWHAT
UNCERTAIN...AND THUS STILL HARD TO GET TOO SPECIFIC WITH POPS.

&&

.AVIATION...WIDELY SCATTERED THUNDERSTORMS CREATING MVFR/BRIEF IFR
CONDITIONS WILL BE POSSIBLE THROUGH 14Z AT BOTH KGLD AND KMCK
TERMINALS BEFORE ACTIVITY DIMINISHES/MOVES NORTHEAST AWAY FROM THE
AREA. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG
SFC TROUGH AXIS ACROSS WESTERN KANSAS EXTENDING NORTHEAST INTO
EXTREME SOUTHWEST NEBRASKA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIREJOHNSON
Hazardous weather outlook, Aug 6, 3:10 AM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
410 AM MDT MON AUG 6 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
410 AM MDT MON AUG 6 2007 /510 AM CDT MON AUG 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED MORNING THUNDERSTORMS WILL PRODUCE BRIEF GUSTY
WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR MORNING THUNDERSTORMS
WILL BE NORTH OF INTERSTATE 70.

WIDELY SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG A TROUGH OF LOW
PRESSURE THIS AFTERNOON WITH A CONTINUED CHANCE OVERNIGHT. A FEW
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE...ESPECIALLY NORTH OF HIGHWAY 36.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The radar

The Goodland radar (KGLD), 99 km away, was scanning. The volume nearest the first event began at 10:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
August 6, 3:15 AM MST
Where
Yuma County, 8 mi NNW of Joes
Measured
56 kt (64 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
39.757, -102.737

Ten live tree limbs reported down, each about 8-10 feet long.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38828.